Adderall and bruising?

Discussion in 'General Parenting' started by nandz, May 4, 2010.

  1. nandz

    nandz Guest

    Is bruising a serious side effect when taking Adderall? My son has been on it about a month now and he has several bruises on his arms and legs. If someone didn't know me, they would think he was being abused which is FAR from the truth. His preschool said something to me about it and so did daycare. I'm taking him to the dr today to get checked out just to make sure he is ok. I'm worried about him..anyone else have this side effect and was it really serious? My husband thinks its just him being a boy, but I have my doubts.
     
  2. susiestar

    susiestar Roll With It

    I have never heard of this as a side effect, but my son only took adderall for a few months, and that was to help in the afternoon after his other medication wore off.

    I hope nothing is seriously wrong.
     
  3. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    You are right to take him to the doctor. He could have a vitamin deficiency. I've not heard of this side effect, nor did my son experience it in the 4.5 years he took it. Keep us posted.

    Sharon
     
  4. nandz

    nandz Guest

    I took him to his dr. and he said his bruising is probably not being caused by the adderall so we are not sure why he is bruising so much. We are going to get some bloodwork done in a few weeks to check his blood counts. Could the adderall mess with his blood counts?
     
  5. GoingNorth

    GoingNorth Crazy Cat Lady

    AFIAK, Adderal does not effect blood counts. Some AP medications can affect blood counts as can some mood stabilizers. As I'm sure you know, bruising can be innocuous stuff, or it can be a major sx of something really serious. I'd push to get the blood work done as soon as possible and take it from there.
     
  6. smallworld

    smallworld Moderator

    I agree with GN -- why is the doctor waiting a few weeks? Why not get the blood work done now?
     
  7. GoingNorth

    GoingNorth Crazy Cat Lady

    SW; I take Depakote and Haldol and have to get periodic blood counts done as both medications can cause a decrease in platelets, which can lead to easy bruising.
     
  8. janebrain

    janebrain New Member

    Do you know why Dr. is waiting rather than testing now? When my dtr was 4 she had a lot of unexplained bruises. The bloodwork showed that she had an extremely low platelet count. She had had chicken pox a few weeks earlier and her body's immune system started attacking her own system. She had to be hospitalized and given injections of immunoglobulin to bring up her platelet count. If she had fallen or hurt herself in any way she could have bled to death--I was freaking out--she was in preschool and playing on the playground when I went to pick her up to transport her to the hospital!

    Anyway, don't mean to scare you, just wondering why the dr. wants to wait.

    Jane
     
Loading...